Is There An Adhd Medication Out There That Does Not Cause Constipation And Loss Of Appetite?

Question

Asked by Cindy

Is There An Adhd Medication Out There That Does Not Cause Constipation And Loss Of Appetite?

My daughter has had her adhd medication switched from concerta to vvyannse to adderral and we are still haveing the same problem of my daughter staying constipated. they have put her on medication to help her eat and it doesn't seem like it is working to good. Then she has to take something to help her sleep? Is there any ADHD medication that does not cause constipation and wont affect her appetite or her sleeping?? Please help me.

Answer

Cindy

Thank you for your question and welcome to ADHDCentral.com.

I am not a medical professional and would not be able to give you medical advice.

However, based on what I have read, my own personal experiences with my son and in speaking with other parents, almost all medications for ADHD are stimulant medications and most have the same side effects. Strattera is a non-stimulant medication you can talk to your doctor about.

Some parents also found it helped to decrease the dosage, stay with short-acting medications (instead of extended release) and change the time their child took the medication to make sure their child was eating properly.

For more information:

Common Side Effects of ADHD Medication

Tips for Managing Side Effects

Eileen